Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Had Angioplasty with 7 stents. Taking Nitrocontin, causing low BP, weakness and Headache. Any other substitute medicine?

i am 42 years old male undergone angioplasty with 7 stents . i have been taking nitrocontin 2.6 twice aday for the past 7 blood pressure remains on lower side 100/65 or 110/70. i feel weakness in my legs and headache .. my lipid profile is ok .i wanted to ask that for how many more days i am required to take nitrocontin or is there any subsitute for this medicine which does not have sideeffects my e mail id is YYYY@YYYY
Asked On : Sun, 24 Mar 2013
Answers:  3 Views:  205
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Cardiologist 's  Response
nitrocontin tab are first line anti-anginal drugs
headache is side effect of nitrocontin
continuous of nitrocontin depend upon your symptoms , whether you feel angina pain or not( angina indicate incomplete revasularization even after implantation of 7 stents
angina indicate - incomplete revasculazayion or stent restenosis or progression of native vessel artery disease.
other antianginal medicines - 1) beta blockers 2) nicorandil 3) calcium channel blocker 4)Ivabradine 5)Ranolazine
if you have no angina then you can stop nitrocontin. if angina is persent,then you discuss with your doctor and can take other antianginal drugs for relief of headache.
Answered: Mon, 25 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
You are only 42 years and had multiple coronary lesions that is why as many as 7 stents, if they are working for you then it is fine, Nitrocontin is nitrates which is coronary dilator,if you get severe headache or hypo tension this may have to be stopped in consultation with cardiologist.
If there is angina optimal medical therapy may include anti platelet agents, Beta Blocker,Statin,ACE inhibitor and/or Potassium channel opener.
If angioplasty is not helping CABG is surgical procedure to get good revascularization and better outcome.
This you can discuss with your Cardiologist and cardio thoracic surgeon.
Please take care
Good Luck.
Answered: Mon, 25 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Orthopaedic Surgeon Dr. Sunil Kumar Srivastava's  Response
Even after 7 stents pain means something wrong and restoration of coronary blood supply still affected, either stents ,or few of them have re blocked or some new kind of intervention like CABg-(coronary art. by-pass grafting was indicated or is now becoming necessary- you must get back to interventional cardiologists and your own treating doc.for re-assessment or for-second opinion.This is an issue which can not be resolved on this forum and needs active re-assessment and prompt decision. from Specialist interventional cardiologists in an institution
Answered: Tue, 26 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor